Hail, Beaver
- When
- May 2, 4:59 PM CST
- Where
- Beaver County, Turpin
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.867, -100.883
Severe thunderstorms during the early evening hours across the eastern Oklahoma panhandle produced large hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms during the early evening hours across the eastern Oklahoma panhandle produced large hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 2, 2:18 PM CST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 318 PM CDT TUE MAY 2 2006 .DISCUSSION... THIS WILL HAVE TO BE SHORT AND SWEET DUE TO ONSET OF SEVERE WEATHER. CONVECTION IS BEGINNING TO BREAK OUT ALONG A DRYLINE WHICH HAS MIXED TO THE EDGE OF THE CAPROCK THIS AFTERNOON. THE EASTERN TEXAS PANHANDLE WILL HAVE THE BEST CHANCE FOR SEVERE WEATHER DUE TO MORE ABUNDANT MOISTURE AND GREATER INSTABILITY. SOME CONVECTION IS FIRING TO THE WEST OF THE DRYLINE IN THE DEEPER MIXED ATMOSPHERE BUT THIS SHOULD REMAIN BELOW SEVERE LEVELS AND DIE OFF SHORTLY AFTER SUNSET DUE TO LIMITED MOISTURE. TOMORROW COULD AGAIN SEE SEVERE WEATHER DEVELOP DEPENDING ON HOW MUCH PROGRESS A COLD FRONT MAKES INTO THE PANHANDLES. MODELS ARE BEGINNING TO COME INTO BETTER AGREEMENT WHICH HAS THE FRONT MOVING THROUGH MOST OF THE AREA BY PEAK HEATING MEANING ONLY THE EXTREME SOUTHEASTERN PART OF THE CWA HAS THE BEST CHANCE FOR SEVERE WHILE THE REMAINDER OF THE CWA EXPERIENCES WEAKER SHOWERS AND THUNDERSTORMS. WENT AHEAD AND UPPED POPS SOME GIVEN THE ABUNDANT MOISTURE AND DECENT UPPER S/W TROF MOVING ACROSS THE AREA. SURFACE HIGH PRESSURE WILL PERSIST INTO AT LEAST THE EARLY WEEKEND WITH CAA AND CLOUDS BRINGING HIGH TEMPS DOWN BELOW SEASONAL LEVELS. AGAIN UPPED POPS THROUGH FRIDAY NIGHT BEFORE MOISTURE FINALLY MOVES EAST SUNDAY AND POPS END. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 57 79 50 69 / 20 30 30 30 BEAVER OK 55 72 51 63 / 40 40 30 40 BOISE CITY OK 50 71 45 64 / 10 30 30 40 BORGER TX 60 75 50 68 / 20 30 30 40 BOYS RANCH TX 57 80 52 72 / 10 30 30 30 CANYON TX 57 84 53 73 / 20 30 30 20 CLARENDON TX 58 82 53 71 / 40 30 30 30 DALHART TX 53 73 49 69 / 10 20 20 40 GUYMON OK 55 73 50 64 / 20 30 30 40 HEREFORD TX 58 86 55 74 / 10 20 20 20 LIPSCOMB TX 60 75 52 64 / 40 40 30 40 PAMPA TX 60 76 48 66 / 30 40 30 30 SHAMROCK TX 60 83 54 69 / 50 40 30 30 WELLINGTON TX 60 84 56 71 / 50 40 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/10
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 322 PM CDT TUE MAY 2 2006 OKZ001>003-TXZ001>020-031100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 322 PM CDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT .A TORNADO WATCH IS IN EFFECT FOR THE EASTERN HALF OF THE TEXAS PANHANDLE UNTIL 1100 PM CDT THIS EVENING. VERY LARGE HAIL AND DAMAGING WINDS ALONG WITH ISOLATED TORNADOES WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS ANOTHER CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING...AGAIN ON THURSDAY AFTERNOON THROUGH FRIDAY MORNING...AND AGAIN FRIDAY AFTERNOON THROUGH SATURDAY MORNING. THESE STORMS ARE EXPECTED TO BECOME SEVERE ACROSS THE EXTREME SOUTHEASTERN TEXAS PANHANDLE THURSDAY AND ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON THROUGH THIS EVENING SHOULD BE ON ALERT AND BE READY FOR POSSIBLE ACTIVATION. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 513 PM CDT TUE MAY 2 2006 TXZ010-022245- HEMPHILL TX- 513 PM CDT TUE MAY 2 2006 ...STRONG THUNDERSTORM IN HEMPHILL COUNTY... A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN HEMPHILL COUNTY AT 513 PM CDT...MOVING EAST AT 50 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. TAKE SHELTER UNTIL THE STORM HAS PASSED. KRAMAR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
528 PM CDT TUE MAY 02 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL CLARENDON 34.94N 100.89W
05/02/2006 E0.88 INCH DONLEY TX COOP OBSERVER
&&
RNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
530 PM CDT TUE MAY 02 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL GROOM 35.20N 101.11W
05/02/2006 E1.75 INCH CARSON TX AMATEUR RADIO
&&
RNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
539 PM CDT TUE MAY 02 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 W GROOM 35.20N 101.14W
05/02/2006 E1.75 INCH CARSON TX LAW ENFORCEMENT
&&
RNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
543 PM CDT TUE MAY 02 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 15 N ALLISON 35.82N 100.10W
05/02/2006 E1.75 INCH HEMPHILL TX LAW ENFORCEMENT
HWY 47 NEAR OK BORDER
&&
DHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
558 PM CDT TUE MAY 02 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL WHITE DEER 35.43N 101.17W
05/02/2006 E0.88 INCH CARSON TX TRAINED SPOTTER
&&
RNThe Dodge City radar (KDDC), 128 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505767, 5505768.